Alert archive / Arizona / High Wind Warnings in 2023
High Wind Warning 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this high wind warning at Feb 20, 2023, 2:46 AM MST for 4 counties in Arizona. It took effect at Feb 21, 2023, 9:00 PM MST. It was in force for 20 hr. 57 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 20, 2023, 2:46 AM MST (09:46 UTC)
- In effect from
- Feb 21, 2023, 9:00 PM MST
- Expired
- Feb 22, 2023, 5:00 PM MST
- In force
- 20 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 21, 10:16 PM MST | NON-TSTM WND GST 60 | 3 N Doney Park, AZ | MESONET STATION JE128 2.5 N DONEY PARK (JE-FULLER). |
| Feb 21, 11:53 PM MST | NON-TSTM WND GST 73 | 8 Wnw Greer, AZ | MESONET STATION AZT18 SR-260 @ MP-378. |
| Feb 22, 12:19 AM MST | NON-TSTM WND GST 69 | 4 N House Rock, AZ | MESONET STATION QFSA3 FOUR SPRINGS W. VERMILLION CLIFFS. |
| Feb 22, 12:43 AM MST | NON-TSTM WND GST 78 | 1 W Two Guns, AZ | MESONET STATION AZT09 I-40 @ TWO GUNS MM 230. |
| Feb 22, 1:35 AM MST | NON-TSTM WND GST 61 | 3 Nnw Williams, AZ | AWOS STATION KCMR WILLIAMS AIRPORT. |
| Feb 22, 3:03 AM MST | NON-TSTM WND GST 58 | 5 Nnw Aripine, AZ | MESONET STATION AZT10 HWY 277 - 377 INTERSECTION. |
| Feb 22, 3:15 AM MST | NON-TSTM WND GST 59 | 3 Ne Show Low, AZ | AWOS STATION KSOW SHOW LOW AIRPORT. |
| Feb 22, 3:22 AM MST | NON-TSTM WND GST 68 | Flagstaff Airport, AZ | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM FLAGSTAFF AIRPORT. REPORTED AT FLAGSTAFF PULLIAM AIRPORT POWER OUTAGES REPORTED IN FLAGSTAFF, DONEY PARK, BELLEMONT, MOUNTAINAIRE. |
| Feb 22, 3:22 AM MST | NON-TSTM WND GST 68 | Flagstaff Airport, AZ | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM FLAGSTAFF AIRPORT. REPORTED AT FLAGSTAFF PULLIAM AIRPORT POWER OUTAGES REPORTED IN FLAGSTAFF, DONEY PARK, BELLEMONT, MOUNTAINAIRE AND MUNDS PARK. |
| Feb 22, 3:22 AM MST | NON-TSTM WND GST 68 | Flagstaff Airport, AZ | REPORTED AT FLAGSTAFF PULLIAM AIRPORT. |
| Feb 22, 3:23 AM MST | NON-TSTM WND GST 58 | 1 S Window Rock, AZ | ASOS STATION KRQE WINDOW ROCK AIRPORT. |
| Feb 22, 3:35 AM MST | NON-TSTM WND GST 58 | Taylor, AZ | AWOS STATION KTYL TAYLOR AIRPORT. |
| Feb 22, 3:35 AM MST | NON-TSTM WND GST 58 | Taylor, AZ | MESONET STATION KTYL TAYLOR AIRPORT. |
| Feb 22, 4:00 AM MST | NON-TSTM WND DMG | 1 Ne Chino Valley, AZ | SHED BLOWN OVER, SHINGLES MISSING/MINOR ROOF DAMAGE, AND TREES DOWN FROM STRONG WINDS. |
| Feb 22, 4:15 AM MST | NON-TSTM WND GST 58 | 2 W Springerville, AZ | AWOS STATION KJTC SPRINGERVILLE AIRPORT. |
| Feb 22, 4:23 AM MST | NON-TSTM WND GST 60 | 5 Wsw Williams, AZ | MESONET STATION AZT04 I-40 @ PINE SPRINGS MM 159. |
| Feb 22, 4:27 AM MST | NON-TSTM WND GST 59 | 1 Wnw Downtown Flagstaf, AZ | MESONET STATION GW0069 FLAGSTAFF. |
| Feb 22, 4:30 AM MST | NON-TSTM WND DMG | 1 Nnw Prescott Courthou, AZ | PRESCOTT HIGH SCHOOL LARGE ATHLETIC SCOREBOARD WAS DAMAGED BY STRONG WINDS, BENDING IT IN HALF. |
| Feb 22, 4:55 AM MST | NON-TSTM WND GST 63 | 1 Nne Prescott Airport, AZ | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 1 NNE PRESCOTT AIRPORT. REPORTED AT PRESCOTT RGNL - ERNEST A LOVE FLD POWER OUTAGES REPORTED IN PRESCOTT, CHINO VALLEY, MAYER AND DEWEY. |
| Feb 22, 4:55 AM MST | NON-TSTM WND GST 63 | 1 Nne Prescott Airport, AZ | REPORTED AT PRESCOTT RGNL - ERNEST A LOVE FLD. |
| Feb 22, 4:56 AM MST | NON-TSTM WND GST 64 | 1 Ene Prescott Airport, AZ | ASOS STATION KPRC PRESCOTT AIRPORT POWER OUTAGES IN PRESCOTT, CHINO VALLEY, MAYER AND DEWEY. |
| Feb 22, 5:00 AM MST | NON-TSTM WND DMG | 4 Ssw Prescott Airport, AZ | POWER POLE BLOWN DOWN. |
| Feb 22, 5:00 AM MST | NON-TSTM WND DMG | Kachina Village, AZ | TWO LARGE PINE TREES BLOWN DOWN AND UPROOTED, CRUSHING A SMALL STRUCTURE. (CHICKEN COOP) TIME OF EVENT IS ESTIMATED. |
| Feb 22, 5:05 AM MST | NON-TSTM WND GST 70 | 1 W Happy Jack, AZ | MESONET STATION FW9992 HAPPY JACK. |
| Feb 22, 5:09 AM MST | NON-TSTM WND GST 67 | 6 Nne Iron Springs, AZ | MESONET STATION FW7304 PRESCOTT. |
| Feb 22, 5:14 AM MST | NON-TSTM WND GST 74 | 1 Sse Flagstaff Airport, AZ | ASOS STATION KFLG FLAGSTAFF AIRPORT POWER OUTAGES IN FLAGSTAFF, DONEY PARK, MUNDS PARK, MOUNTAINAIRE AND BELLEMONT. |
| Feb 22, 5:24 AM MST | NON-TSTM WND GST 67 | 9 S Pinedale, AZ | MESONET STATION QLCA3 LIMESTONE CANYON. |
| Feb 22, 5:30 AM MST | NON-TSTM WND DMG | 1 Wsw Downtown Flagstaf, AZ | DOWNED TREE BRANCHES. SIZE OF BRANCHES NOT GIVEN. |
| Feb 22, 5:43 AM MST | NON-TSTM WND GST 63 | 5 S Fort Valley, AZ | MESONET STATION AZT05 I-40 @ A1 MTN MM 191. |
| Feb 22, 5:48 AM MST | NON-TSTM WND GST 72 | 7 Sse Crown King, AZ | MESONET STATION QHBA3 HUMBUG CREEK. |
| Feb 22, 5:54 AM MST | NON-TSTM WND GST 63 | 7 E Mountainaire, AZ | MESONET STATION GW0052 FLAGSTAFF. |
| Feb 22, 6:45 AM MST | NON-TSTM WND DMG | Kachina Village, AZ | ADDITIONAL INFORMATION FOR PREVIOUS NON-TSTM WND DMG REPORT FROM KACHINA VILLAGE. TWO LARGE PINE TREES BLOWN DOWN AND UPROOTED, CRUSHING A SMALL STRUCTURE. (CHICKEN COOP) DIAMETER AT BREAST HEIGHT OF 22 INCHES. TREE TOPS NEAR 18 INCH DIAMETER. APPROXIMATELY 65 |
| Feb 22, 8:00 AM MST | SNOW 3.5 | 2 E Downtown Flagstaff, AZ | ESTIMATED DURATION. |
| Feb 22, 8:00 AM MST | SNOW 5.4 | 2 N Flagstaff Airport, AZ | |
| Feb 22, 11:45 AM MST | SNOW 4.5 | Pinetop-Lakeside, AZ | ESTIMATED DURATION. |
| Feb 22, 12:00 PM MST | SNOW 4.5 | 1 Nne Flagstaff Airport, AZ | |
| Feb 22, 12:00 PM MST | SNOW 6 | 12 Wsw Seligman, AZ | ESTIMATED DURATION. |
| Feb 22, 12:00 PM MST | SNOW 6 | 5 Wnw Vernon, AZ | ESTIMATED DURATION. |
| Feb 22, 12:00 PM MST | SNOW 7 | 2 N Downtown Flagstaff, AZ | |
| Feb 22, 12:50 PM MST | SNOW 3.9 | 1 Sw South Rim Visitors, AZ | ESTIMATED DURATION. |
| Feb 22, 1:00 PM MST | SNOW 4.5 | 1 Nne Downtown Flagstaf, AZ | ESTIMATED DURATION. |
| Feb 22, 1:00 PM MST | SNOW 7.2 | 3 Nw Vernon, AZ | IN ADDITION TO THIS MEASUREMENT, DRIFTING MEASUREMENTS WERE NEAR 15 INCHES WITH LIGHTER AREAS NEAR 2 INCHES. |
| Feb 22, 1:50 PM MST | NON-TSTM WND DMG | Mountainaire, AZ | DOWNED TREES. NO ESTIMATE ON TREE SIZE. |
| Feb 22, 1:55 PM MST | SNOW 8 | 3 Wnw Pinetop-Lakeside, AZ | ESTIMATED DURATION. |
| Feb 22, 2:00 PM MST | SNOW 2.5 | 1 Wnw Munds Park, AZ | ESTIMATED DURATION. |
| Feb 22, 2:00 PM MST | SNOW 3 | 2 Se Heber-Overgaard, AZ | ESTIMATED DURATION. DRIFTS REPORTED AT 5 TO 12 INCHES. |
| Feb 22, 2:00 PM MST | SNOW 6 | Kachina Village, AZ | ESTIMATED DURATION. |
| Feb 22, 2:05 PM MST | SNOW 5.5 | Mountainaire, AZ | ESTIMATED DURATION. |
| Feb 22, 2:15 PM MST | SNOW 1.5 | 2 Sw Concho, AZ | ESTIMATED DURATION. |
| Feb 22, 3:00 PM MST | SNOW 10 | 3 Nw Mcnary, AZ | ESTIMATED DURATION. DRIFTS REPORTED AT 2 TO 2.5 FEET. |
| Feb 22, 3:15 PM MST | SNOW 6.1 | 2 Nnw Cosnino, AZ | ESTIMATED DURATION. |
| Feb 22, 3:30 PM MST | SNOW 9.1 | 2 Sw Downtown Flagstaff, AZ | ESTIMATED DURATION. |
| Feb 22, 4:00 PM MST | SNOW 8 | 2 Nne Flagstaff Airport, AZ | |
| Feb 22, 4:00 PM MST | SNOW 12 | 3 Nnw Mcnary, AZ | |
| Feb 22, 4:40 PM MST | SNOW 6.8 | 2 Ne Downtown Flagstaff, AZ | ESTIMATED DURATION. |
| Feb 22, 5:00 PM MST | NON-TSTM WND DMG | 1 Ene Prescott Courthou, AZ | A GOOD SIZED PINE TREE FELL ON A HOUSE ON PINE STREET IN PRESCOTT. NO INJURIES. ESTIMATED WIND GUST 63 MPH. |
| Feb 22, 5:00 PM MST | SNOW 13 | 1 E Forest Lakes, AZ |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1398 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
908 WWUS75 KFGZ 200946 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 246 AM MST Mon Feb 20 2023 AZZ005-009-010-012>014-037-040-210015- /O.UPG.KFGZ.HW.A.0001.230222T0300Z-230223T0000Z/ /O.NEW.KFGZ.HW.W.0002.230222T0300Z-230223T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Yavapai County Valleys and Basins- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, and Kykotsmovi 246 AM MST Mon Feb 20 2023 /246 AM MST Mon Feb 20 2023/ ...HIGH WIND WARNING IN EFFECT FROM 8 PM TUESDAY TO 5 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts of 60 to 70 mph. * WHERE...Lower elevations of central and northern Arizona. * WHEN...From 8 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Some areas of light snow will develop behind a cold front passage on Wednesday, causing areas of blowing snow and poor visibility.. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
5 follow-up statements
628 WWUS75 KFGZ 202109 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 209 PM MST Mon Feb 20 2023 AZZ005-009-010-012>014-037-040-211400- /O.EXT.KFGZ.HW.W.0002.230222T0400Z-230223T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Yavapai County Valleys and Basins- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, and Kykotsmovi 209 PM MST Mon Feb 20 2023 ...HIGH WIND WARNING NOW IN EFFECT FROM 9 PM TUESDAY TO 5 PM MST WEDNESDAY... * WHAT...Southwest winds 30 to 40 mph with gusts from 60 to 70 mph expected. Local gusts up to 75 mph possible. * WHERE...Lower elevations of central and northern Arizona.. * WHEN...From 9 PM Tuesday to 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Light snow will develop behind a cold front passage on Wednesday, causing areas of blowing snow and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
951 WWUS75 KFGZ 210956 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 256 AM MST Tue Feb 21 2023 AZZ005-009-010-012>014-037-040-212300- /O.CON.KFGZ.HW.W.0002.230222T0400Z-230223T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Yavapai County Valleys and Basins- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, and Kykotsmovi 256 AM MST Tue Feb 21 2023 /256 AM MST Tue Feb 21 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts from 60 to 70 mph expected. Local gusts up to 75 mph possible. * WHERE...Lower elevations of central and northern Arizona. * WHEN...From 9 PM this evening to 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Light snow will develop behind a cold front on Wednesday, causing areas of blowing snow and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ018-212300- /O.NEW.KFGZ.WI.Y.0001.230222T0900Z-230223T0600Z/ Northern Gila County- Including the cities of Payson, Strawberry, and Young 256 AM MST Tue Feb 21 2023 ...WIND ADVISORY IN EFFECT FROM 2 AM TO 11 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Lower elevations of Gila County. * WHEN...From 2 AM to 11 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Light snow will develop behind a cold front on Wednesday, causing areas of blowing snow and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
645 WWUS75 KFGZ 212038 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 138 PM MST Tue Feb 21 2023 AZZ005-009-010-012>014-037-040-221400- /O.CON.KFGZ.HW.W.0002.230222T0400Z-230223T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Yavapai County Valleys and Basins- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, and Kykotsmovi 138 PM MST Tue Feb 21 2023 /138 PM MST Tue Feb 21 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 5 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts from 60 to 70 mph expected. Local gusts up to 75 mph possible. * WHERE...Lower elevations of central and northern Arizona. * WHEN...From 9 PM this evening to 5 PM MST Wednesday. * IMPACTS...High winds may move loose debris, damage property, and cause power outages. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Light snow will develop behind a cold front on Wednesday, causing areas of blowing snow and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ018-221400- /O.CON.KFGZ.WI.Y.0001.230222T0900Z-230223T0600Z/ Northern Gila County- Including the cities of Payson, Strawberry, and Young 138 PM MST Tue Feb 21 2023 ...WIND ADVISORY REMAINS IN EFFECT FROM 2 AM TO 11 PM MST WEDNESDAY BELOW 5000 FEET... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph expected. * WHERE...Lower elevations of Gila County. * WHEN...From 2 AM to 11 PM MST Wednesday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Light snow will develop behind a cold front on Wednesday, causing areas of blowing snow and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
107 WWUS75 KFGZ 220949 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 249 AM MST Wed Feb 22 2023 AZZ005-009-010-012>014-037-040-230000- /O.CON.KFGZ.HW.W.0002.000000T0000Z-230223T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Yavapai County Valleys and Basins- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, and Kykotsmovi 249 AM MST Wed Feb 22 2023 /249 AM MST Wed Feb 22 2023/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds 35 to 45 mph with gusts from 60 to 70 mph expected through the morning, decreasing to 50 to 60 mph during the afternoon. Local gusts up to 75 mph possible. * WHERE...Lower elevations of central and northern Arizona. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and trees, and cause power outages. Travel could be difficult due to crosswinds, especially for high profile vehicles and vehicles with trailers. * ADDITIONAL DETAILS...Light snow will develop behind a cold front today, causing areas of blowing snow and poor visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ AZZ018-230600- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-230223T0600Z/ Northern Gila County- Including the cities of Payson, Strawberry, and Young 249 AM MST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING BELOW 5000 FEET... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. Wind gusts decreasing to 30 to 40 mph by late afternoon. * WHERE...Lower elevations of Gila County. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Light snow will develop behind a cold front today, causing areas of blowing snow and poor visibility.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
025 WWUS75 KFGZ 230005 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ Issued by National Weather Service Las Vegas NV 505 PM MST Wed Feb 22 2023 AZZ005-009-010-012>014-037-040-230115- /O.EXP.KFGZ.HW.W.0002.000000T0000Z-230223T0000Z/ Marble and Glen Canyons- Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Yavapai County Valleys and Basins- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Page, Lees Ferry, Keams Canyon, Kaibito, Canyon De Chelly, Chinle, Kayenta, Wupatki N.M., Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Cottonwood, Camp Verde, Cordes Junction, Bagdad, Dilkon, and Kykotsmovi 505 PM MST Wed Feb 22 2023 /505 PM MST Wed Feb 22 2023/ ...HIGH WIND WARNING HAS EXPIRED... Winds have decreased across the warned area and the High Wind Warning has been allowed to expire as scheduled. $$ AZZ018-230600- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-230223T0600Z/ Northern Gila County- Including the cities of Payson, Strawberry, and Young 505 PM MST Wed Feb 22 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 55 mph expected. Wind gusts decreasing to 30 to 40 mph by late afternoon. * WHERE...Lower elevations of Gila County. * WHEN...Until 11 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Light snow will develop behind a cold front today, causing areas of blowing snow and poor visibility.. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Feb 19, 8:42 PM MST, 6 hours 4 minutes earlier.
Area forecast discussion, Feb 19, 8:42 PM MST, 6 hours 4 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 842 PM MST Sun Feb 19 2023 .SYNOPSIS...Warm temperatures will continue through Monday with a slight chance for showers. A major winter storm with extremely cold temperatures, very strong winds, and accumulating snow is forecast for the middle of the week. Winter weather is expected to continue through the end of the week. && .UPDATE...A high cloud shield will continue to stream over southeastern Arizona into the White Mountains through the overnight hours. This is ahead of an upper level low currently off the Baja coast. This low will remain over the Pacific Ocean through Tuesday before ejecting into Sonora Mexico ahead of a potent winter storm diving south into northern Arizona late Tuesday night/Wednesday. No major updates are required to the ongoing forecast this evening as the main focus will be on Wednesday's winter storm. && .PREV DISCUSSION /206 PM MST/...Isolated shower activity has been observed across northern Arizona today in response to moistening southwest flow ahead of a cut off low pressure system. The cut-off low is currently situated west of the Baja coastline and is forecast to track eastward across Sonora, Mexico through the early part of this week. This will bring periods of clouds over the coming days, in addition to the chance for light showers mainly from the Mogollon Rim southward. Warmer daytime temperatures will mean showers will be mixed precipitation, or even rain, in the higher elevations. The more mild conditions continue through Tuesday before a drastic return of winter arrives midweek. Another very strong and cold winter storm system is well forecast by all operational and ensemble guidance to dive through the western states and into Arizona from late Tuesday night through Wednesday night. The forecast track is very similar to that of the Valentine's Day storm last week, and just about as cold as well. The main difference with this one is the very strong pre-frontal winds that develop. There is good model agreement that a swath of 50-70 kt winds at 700 mb develops Tuesday evening and lasts through the day on Wednesday. This is leading to increased confidence of wind gusts 60+ mph during this time period. In addition, snow will begin to develop across northwest Arizona late Tuesday night and spread east along the cold front passage through the day on Wednesday. Similar to the last storm, snow levels will plummet to the valley floors. This is complicated storm system to message due to the dual impacts of high wind followed by accumulating snow. We have tried to focus on the most prominent hazard for each area and have issued Winter Storm Watches for the higher elevation zones and High Wind Watches for the lower elevations. That's not to say the lower elevations won't see any snowfall, but wind is anticipated to be the higher impact. Conversely, higher terrain areas may see high wind develop just prior to the onset of snowfall, but will continue to see the potential for 60+ mph wind gusts while snow is falling. This will cause areas of white-out and blizzard-like conditions across the high country. This storm has the potential to be extremely dangerous to any travel in the high country. The cold trough remains over the southwest through the end of the week, bringing the potential for additional snowfall Thursday into the weekend. For now, our Winter Storm Watch focuses on the first strong cold front passage, but it's possible winter weather impacts will last later into the week. Confidence decreases Thursday and beyond as the latest operational model runs want to hold back on the Thurs/Fri precipitation and bring a more significant system through over the weekend. In addition to the snow, this storm promises to bring very cold temperatures again from Wednesday through the end of the week. This is shaping up to be an impactful week of winter weather and it's advised to stay updated with the forecast. && .AVIATION...For the 06Z TAF package...Many sites remain VFR for the TAF period. The persistent southerly flow up along the rim is pointing to developing MVFR conditions tonight, primarily for FLG. Confidence is too low at this time to also include for SEZ. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Warmer daytime temperatures are expected Monday and Tuesday. Winds will remain out of the south and become breezy each afternoon: winds will really start to pick up Tuesday evening ahead of a strong winter storm. Lower clouds and isolated, light showers are possible Monday and Tuesday. Wednesday through Friday...A major storm will be ongoing Wednesday with very strong winds (gust 50-60 MPH), snow, blowing snow, and low elevation rainfall. Winds will slack some for Thursday and Friday but precipitation chances persist. && .FGZ WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from Tuesday evening through Wednesday evening for AZZ004-006>008-011-015>017-038-039-104-106>108-111- 115>117-138-139. High Wind Watch from Tuesday evening through Wednesday afternoon for AZZ005-009-010-012>014-037-040-105-109-110-112>114-137-140. && PUBLIC...TM/MCT AVIATION...TM FIRE WEATHER...RKR For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 2:03 PM MST | Winter Storm Warning | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 4 days |
Nearby
High Wind Warnings in Arizona, 2023Every high wind warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.